MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ARTIC/EZE TR BALL GRVD 32+9; FEMORAL TRIAL

DEPUY ORTHOPAEDICS INC US ARTIC/EZE TR BALL GRVD 32+9; FEMORAL TRIAL
Catalog Number 253093000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
During the case, fragments of plastic chipped off the head trial (not sure if one head trial or multiple) and were in the patient.Believe these fragments were successfully removed from the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added: d4 (lot, udi).Corrected: d4 catalog.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.Corrected: h6 (clinical and impact codes).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Was there any adverse consequences that affected the patient because of the reported event? no.B.Please confirm if all the fragments retrieved from the patient? to my knowledge yes.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : according to the information received, it was reported that during the case, fragments of plastic chipped off the head trial (not sure if one head trial or multiple) and were in the patient.Believe these fragments were successfully removed from the patient, as depicted in the image attached of the pac with plastic fragment on it.¿ ¿the product was not returned to depuy synthes, however photos were provided for review.See attachment ((b)(4) image 3, (b)(4) image 2, (b)(4) image 1, (b)(4) image) the photo investigation revealed that the device was broken, and a little fragment could be seen in the photo.Also, some scratches could be identified.The damage found is consistent with improper handling and impactions forces while assembling.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.¿ the overall complaint was confirmed as the observed condition of the artic/eze tr ball grvd 32+9would contribute to the complained device issue.¿ based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: d4 (primary udi number).

Brand Name
ARTIC/EZE TR BALL GRVD 32+9
Common Device Name
FEMORAL TRIAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19403733
Report Number1818910-2024-11569
Device Sequence Number6946227
Product Code HWT
UDI-Device Identifier10603295129011
UDI-Public(01)10603295129011(10)SO2049386
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number253093000
Device Lot NumberSO2049386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer06/13/2024
06/18/2024
08/06/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date06/20/2024
06/25/2024
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown